Texas, 2020

Drought in Texas, December 1 to 31, 2020

December 1 to 31, 2020 · NWS CRP · 9 events in 9 counties and zones

Below normal rainfall occurred across most of south Texas during the month of December, except for the immediate coastal region where above normal rainfall occurred. Severe drought conditions persisted over the western Brush Country and portions of the Coastal Bend through the month.

Where it happened

Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CRP wrote it up.

Below normal rainfall occurred across most of south Texas during the month of December, except for the immediate coastal region where above normal rainfall occurred. Severe drought conditions persisted over the western Brush Country and portions of the Coastal Bend through the month. Drought worsened to extreme over the southwest part of Webb County by the end of the month. Improvement in drought conditions occurred over the coastal regions due to rainfall late in the month.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Nov 30, 10:53 PM CST, 1 hour 7 minutes earlier.

Area forecast discussion, Nov 30, 10:53 PM CST, 1 hour 7 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1053 PM CST Mon Nov 30 2020

.DISCUSSION...

Updated for the 06Z Aviation Discussion.

&&

.AVIATION...

VFR through the period. Light and variable winds are expected
overnight. S-SE-ly winds of 5-10 KTs are expected to develop after
15Z, with occasional gusts of 15-20 KTs possible in the afternoon.
FEW/SCT clouds are expected in the morning, lifting through the
afternoon. Otherwise, winds will again start to weaken slightly
around and after 00Z WED.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    35  67  52  70  42  /   0   0  20  30  20
Victoria          30  65  49  65  39  /   0   0  30  40  20
Laredo            36  66  47  67  41  /   0   0   0  10  10
Alice             32  67  48  72  40  /   0   0  20  20  10
Rockport          41  69  55  71  43  /   0  10  40  40  20
Cotulla           31  66  44  68  38  /   0   0  10  10  10
Kingsville        31  68  49  71  41  /   0   0  20  20  10
Navy Corpus       47  69  59  69  49  /   0  10  30  40  20

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Freeze Warning until 8 AM CST Tuesday For the following zones:
     Bee...Duval...Goliad...Inland Calhoun...Inland Kleberg...
     Inland Nueces...Inland Refugio...Inland San Patricio...Jim
     Wells...La Salle...Live Oak...McMullen...Victoria.

GM...None.

&&

CB/85...AVIATION
Hazardous weather outlook, Nov 30, 4:23 AM CST, 19 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
423 AM CST Mon Nov 30 2020

TXZ229>234-239>247-342>347-442-443-447-011030-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
423 AM CST Mon Nov 30 2020

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

A Freeze Warning is in effect Tuesday from midnight until 8 AM for
much of the Coastal Plains, Brush Country and Victoria Crossroads.

Minor coastal flooding may develop along Gulf-facing beaches
during times of high tide later today.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

A Freeze Warning continues until 8 AM Tuesday for much of South
Texas.

There is the potential for minor coastal flooding during times of
high tide through the week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-011030-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
423 AM CST Mon Nov 30 2020

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Today and Tonight

A Small Craft Advisory is in effect until noon today for bays and
waterways, and until 6 PM for the coastal and open waters.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Small Craft Advisory conditions may redevelop Thursday through
Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

9 drought. Local standard time, as filed.

Drought, Aransas County Islands

When
December 1, 12:00 AM CST to December 20, 12:00 AM CST
Where
Aransas County Islands forecast zone
Reported by
Drought Monitor
Coordinates
28.015, -97.074 (the zone’s center; the record gives no point)

Severe drought improved over the area by the latter part of the month.

Drought, Coastal Aransas County

When
December 1, 12:00 AM CST to December 20, 12:00 AM CST
Where
Coastal Aransas County forecast zone
Reported by
Drought Monitor
Coordinates
28.015, -97.074 (the zone’s center; the record gives no point)

Severe drought improved over the area by the latter part of the month.

Drought, Coastal Refugio County

When
December 1, 12:00 AM CST to December 20, 12:00 AM CST
Where
Coastal Refugio County forecast zone
Reported by
Drought Monitor
Coordinates
28.322, -97.159 (the zone’s center; the record gives no point)

Severe drought improved over the area by the latter part of the month.

Drought, Inland Refugio County

When
December 1, 12:00 AM CST to December 20, 12:00 AM CST
Where
Inland Refugio County forecast zone
Reported by
Drought Monitor
Coordinates
28.322, -97.159 (the zone’s center; the record gives no point)

Severe drought improved over the area by the latter part of the month.

Drought, Coastal San Patrico County

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Coastal San Patrico County forecast zone
Reported by
Drought Monitor
Coordinates
28.009, -97.518 (the zone’s center; the record gives no point)

Severe drought persisted over the area through the month.

Drought, Coastal Nueces County

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Coastal Nueces County forecast zone
Reported by
Drought Monitor
Coordinates
27.735, -97.516 (the zone’s center; the record gives no point)

Severe drought persisted over the area through the month.

Drought, Nueces County Islands

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Nueces County Islands forecast zone
Reported by
Drought Monitor
Coordinates
27.735, -97.516 (the zone’s center; the record gives no point)

Severe drought persisted over the area through the month.

Drought, La Salle

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
La Salle forecast zone
Reported by
Drought Monitor
Coordinates
28.345, -99.100 (the zone’s center; the record gives no point)

Severe drought persisted over the western part of the county through the month.

Drought, Webb

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Webb forecast zone
Reported by
Drought Monitor
Coordinates
27.761, -99.332 (the zone’s center; the record gives no point)

Severe drought spread across the entire county by the end of the month. Extreme drought developed over the southwest part of the county by the end of the month.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2020Every state in 2020This day in weather historyWarnings in Texas, December 2020

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 935372, 935373, 935374, 935375, 935378, 935379, 935380, 935381, 935382.